The Vestibular Migraine Community

Personal experience regarding increasing Amitriptyline to 20 mg


#21

That sounds like a classic automatic anxiety reaction. Entirely normal given the circumstances.


#22

Yes, I’ve had the rocking sensation for probably at least 1.5 years. I didn’t always have it when the dizziness first started, but it definitely is here almost 24/7 now. It’s usually at its worst for me in the shower, I still don’t really know why. AND my heart rate goes up while showering as that seems to be a huge trigger for the rocking sensation. I too do not consider myself to be an anxious person and had NO anxiety prior to this, but this condition easily brings it out, and as others have said, it’s normal. For me my sensations are always evolving, so as I get used to them I get less and less anxious about them but then I get hit with a new sensation/experience and my heart rate will go up for awhile until I’m used to it.


#23

I can concur to this. I haven’t figured it out why either, but I notice I can only take 4~ min showers on somewhat okay days or I’ll get set off with dizziness which if I don’t get out immediately will then have residual effects for a half hour or longer. If I’ve already been having bad days then the shower is a no go cause it will be instant dizziness the moment I step in it. Wet wipes have somewhat become my life when that occurs.


#24

Hi guys,
Did any of you feel tinnitus increasing after taking Amitryptyline 20 mg? It s been about 4 days since I increased the dose, feels that tinnitus is a bit louder. It comes and goes.
Any inputs? Does it come back to baseline after few weeks? any experiences ?


#25

Nope. My tinnitus increased before I started taking it. Then, if anything slowly subsided. Very slowly. But rarely am I free of it. Just used to it.

A symptom of the underlying condition in my humble opinion.

If I clench my jaw I can increase tinnitus. Independent of Ami for sure.


#26

Hmmm…
Tinnitus was very baseline for 5 months, sudden change is felt after 4 days of Ami 20 mg.
Amitryptiline has a side effect of tinnitus. Anyways i will keep going on same dosage for few more days and decrease if its persisting.


#27

It’s very easy to blame the meds. The brain if anything will be trying to suppress the tinnitus. I was told by my neurologist Amitriptyline would assist in this process. Not sure I believe her.


#28

Me too. (Not to butt in). But after all of these “safe” medications, I have developed some permanent side effects with some. Makes me feel like I’m losing my mind even more! Some drugs and their side effects are so scary so hang in there. You aren’t alone!


#29

@Jess09 I have found a strong correlation to hot temperatures and increasing anxiety, visual hallucinations and heart rate increase (autonomic anxiety reaction). It’s mainly from what I’ve gathered, your body in a heightened state, triggered from the temperature, basically in fight or flight response from you Vestibular system being the direct line. Frustrating but not much you can do unless you have a prophylactic or Vestibular suppressant.

Yes! The wet wipes I use far too often at times too.


#30

My tinnitus did for awhile. It leveled out after a few weeks or maybe I just got used to it. When sleeping, sleeping on your back will be most pleasurable than covering one ear — usually makes it worse.

On 20, I couldn’t get over the anticholinergic aspect. Boy was I a sleeper. And a day napper. Hang in there!!


#31

That’s great to hear your testimony. I’ve heard very little of God and faith on this site. Remember he will never give you more than you can handle. Keep it up.


#32

Hi, that’s right just the waiting to get out of the valley. Went to another neurologist he looked at all my kids and husband and told them to go in waiting room. No bed side manner and lost.
Psalm 40 my personal favorite in this season.
Anyone who reads this remember God really loves you and this will not last forever there’s a plan and purpose.
Have any encouraging verses?


#33

@Space_Cadet Wow, I’m so sorry to hear most of your showers are only 4 minutes. Thankfully I seem to be able to tolerate a bit of rocking in the shower and try to take deep breaths and get through it. Still can’t shower as long as I’d like to. Luckily over most of the past year I’ve been able to skip my showers less and less (not because I’m getting better, just more used to tolerating the sensations) however with my last bad spell that lasted 6 months I did have to skip one again. I find a lot of it is made worse with washing my hair. My scalp is super sensitive so all the moving of the hair doesn’t help. And honestly just the raising my arms up and moving them around is probably tough on me.

@kelxsea_1 You didn’t butt in, the more the merrier. Thanks for sharing your fears for the medications as well. I appreciate it. I also agree with your observation on the hot temperatures and increased anxiety and autonomic reaction. I am always much more comfortable when I’m cooler, and we keep our apartment much colder than anyone else I know (thankfully my husband likes it cold too!) But whenever I go anywhere else I’m always too warm and have to wear a t-shirt, even in the winter when it’s in the 20s or 30s (degrees F) outside. I prefer temperatures below freezing, actually.


#34

I agree!! I feel like a freak walking around this time of the year with no jacket and comfortable in a light sweater or hoodie. Whatever works! Hope you’ve been doing well

-Kelsey


#35

@kelxsea_1 Yes, whatever works! I don’t care what people think of me, if I need to wear shorts when it’s in the low 60s or like you said, no jacket, I don’t care. I just do what’s best for me! Thanks, I have had a bit of a break from a really long, 6 week, awful, worst spell yet. Now I feel like I’m lying in wait for the next bad spell to come. It’s horrible to think like that but after 6.5 years I know mine isn’t magically going away. I hope all is going okay with you!